| Model Number |
71648238 |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Extraskeletal ossification (1428); Failure of Implant (1924); Implant Pain (4561)
| Date of Event |
10/08/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of clinical evidence from a post market clinical follow up activity sponsored by smith and nephew.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that a screw was partially backing out after having a fracture fixation surgery of a right femur fracture using the trigen tan system.The patient had minimal tenderness at the site.No intervention was necessary and the patient achieved union at 37 weeks after the primary procedure.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known, and it is not possible to collect it.We do not have the opportunity to identify individual hcps and revisit negative feedback to retrieve further information.
Additional Manufacturer Narrative
H10: additional information in d10.H11: corrected information in d1, d2, and d4.
Additional Manufacturer Narrative
Corrected data: b3 (occurrence date), b5 (narrative), d10 (concomitant products).
Event or Problem Description
It was reported that a screw was partially backing out after having a fracture fixation surgery of a right femur fracture using the trigen tan system performed on (b)(6) 2019.This was identified on a follow up visit conducted on (b)(6) 2019.The patient had minimal tenderness at the site.No intervention was necessary and the patient achievied union at 37 weeks after the primary procedure.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known, and it is not possible to collect it.We do not have the opportunity to identify individual hcps and revisit negative feedback to retrieve further information.
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device could not be returned for evaluation.The clinical/medical investigation concluded that, the provided imaging appears to support the complaint with progressive lateral migration of the most proximal screw.Also noted is the broad callus formation on right femur fracture site.A clinical root cause could not be definitively concluded based on the information provided; however, given the patient¿s injury/weight/comorbidities/ambulatory status and possible altered bone quality, the screw migration is likely multifactorial in the presence of micromotion.The patient impact includes the reported pain with ¿tenderness at the site¿ of the migrated screw.The current patient status is unknown; however, the patient reportedly achieved union at 37 weeks without intervention.For all the devices, a review of the instructions for use documents for intramedullary nail system revealed that correct surgical technique is essential to a successful outcome.Proper reduction of fractures and proper placement of implants are necessary to effectively treat patients using metallic surgical implants.Please review the surgical technique for effective surgical procedures, besides, a proper type and size of implant must be selected to insure effective treatment of patients, this has been identified as preoperative planning.For the nail screw specific identifiers were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, risk management file and prior actions review could not be performed.For the screw, batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 32 months did not reveal similar events for the listed device.For the tan rt rose, a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 32 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - clinical code, health effect - impact code and medical device problem code.